I just took my 2d shot friday and noticed taking an motrin 800 before my shot and every 6 hrs thereafter plus eating a small meal again b4 bedtime kept me from getting nauseaus and headachey for the next 2 days. Does anyone have their own remedy that helps them on shot day?
I just had my first shot on Thurs. 5-22 and have been doing pretty good since. My Np told me not to take motrin that Tylenol if its under 2000mg for the whole day is OK when needed. I have a little bit of nausea but my appetite is still strong. I think I drank too much H20 the first 2 days because I was bloated and had to pee constantly. I must have gotten carried away. Keep me updated on your TX and sides since we are starting close together.
Let me know what your doc or what other people say about Motrin?
Please do NOT take Motrin, it is known to cause severe liver damage!!!
Most of us during treatment take Tylenol to relieve aches and pains. But watch your dosage. I have cirrhosis and was limited to 2000mg per day. Four 500mg extra stenght pills a day. So you can probably take more. And yes before and after your shot when the aches and pains are worse is the best time.
See the article below for details or Google it for yourself.
"Painkillers and Liver Disease/Hepatitis"
Acetaminophen (Tylenol) is a medication used to control pain (known as an analgesic) and fever (known as antipyretic). It does this without producing the stomach discomfort often experienced with aspirin and other nonsteroidal anti-inflammatories (NSAIDs). This characteristic has made acetaminophen a very popular alternative to NSAIDs. In small doses (less than 4 grams per day, or eight pills taken over a twenty-four hour period of time) acetaminophen is quite safe for the liver—unless combined with alcoholic beverages (see below). (Note: each acetaminophen tablet or pill typically contains 500 milligrams of acetaminophen.) In fact, acetaminophen is the recommended medication for relieving minor aches, pains, and headaches in people with liver disease.
However, when taken in excessive quantities or when combined with alcohol, acetaminophen may cause death due to liver failure. In fact, an overdose of acetaminophen is the most common cause of fulminant hepatic failure as well as the most common cause of drug-induced liver disease in the United States. After acetaminophen became readily available in 1960 as an over-the-counter medication, it became one of the most popular means of attempting suicide. For liver injury to occur, acetaminophen must generally be consumed in quantities exceeding 15 grams within a short period of time, such as in a single dose. Although uncommon, ingestion of 7 to 10 grams at one time may cause liver damage.
The consumption of alcohol in conjunction with acetaminophen significantly increases the likelihood that a person will incur severe liver damage. Therefore, people who consume alcohol on a regular basis should probably limit acetaminophen intake to a maximum of 1 to 2 grams per day (that is, two to four pills within a twenty-four hour period). Still, the best advice for people with liver disease is to totally abstain from alcohol.
People should take special note that acetaminophen is also an active ingredient in more than 200 other medications, including Nyquil and Anacin 3. Therefore, it is essential to read the labels of all over-the-counter medications carefully. Other commonly used medications, such as omeprazole (Prilosec), phenytoin (Dilantin), and isoniazid (INH), may increase the risk of liver injury caused by acetaminophen. It is always in the liver patient’s best interest to consult with a liver specialist prior to taking any medication.
Acetylsalicylic acid (aspirin) and other NSAIDs are drugs that are widely used for their anti-inflammatory and analgesic effects. They also have the potential to cause drug-induced liver disease. In fact, many NSAIDs have been withdrawn from the market due to their hepatotoxicity. All NSAIDs have the potential to cause liver injury. However, some NSAIDs are more hepatotoxic than others. NSAIDs presently on the market that have been frequently associated with liver injury are aspirin (ASA), diclofenac (Voltaren), and sulindac (Clinoril).
***Ibuprofen (Motrin) has been reported to cause severe liver injury in people with hepatitis C. ****
A new generation of NSAIDs, known as the cyclooxygenase-2 (COX-2) inhibitors, has recently been approved by the FDA. This group of NSAIDs has the advantage of having fewer gastrointestinal side effects – less abdominal discomfort and less risk of gastrointestinal bleeding, than conventional NSAIDs. There are three different COX-2 inhibitors currently available to the public– Vioxx, Celebrex and Bextra. COX-2 inhibitors have been associated with some liver dysfunction, although not as commonly as other NSAIDs. Recently, Vioxx has been removed from the market due to heart-related problems. Celebrex and Bextra are currently being investigated for similar heart-related toxicities.
Thanks for the info. My nurse had told me I could alternate advil and tylenol, but I did notice she really emphasized using tylenol and tylenol pm, but she didnt completely rule out advil. I have my 1st dr appt on Tues and I will bring this up, Dont misunderstand me I definetly believe you when you tell me motrin is bad, but I think the medical field should really make it a point to also let people know this, that is why I didnt think anything about taking the motrin.
Anyway, hector I thank you again for your response and let us just keep on pushin on cuz this tx sure takes alot of energy out of you.
Like I told Hector, I have my first dr appt on tuesday since starting tx. I will bring this up. I remember my nurse saying that I could alternate advil( which is ibuprofen) and tylenol. I will double check that and get back to you. So far I'm doing ok, the fatigue is getting worse. I just do things a little at a time, sit for a while and continue, that helps. Funny my appetite has not slowed down, but I have lost my sweet tooth. I will keep in touch your only 1 wk behind me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.